Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and Kidney Disease
Jun 16, 2007

I am an African American Male, who has been POZ for approximately 5 yrs. I am currently taking Atripla with little to no side effects. My current labs: <50, CD4/CD4% 676/40%. Due to calcium level (8.8L), my Dr. requested labs to check for protein in my urine, which came back abnormal. He perscribed a high blood medication to decrease protein levels, and suggested that I repeat labs within a month. If treated early, can these symptoms be reversed or is this an indication of Kidney Disease and HIV progression?

Response from Dr. Holodniy

Protein in the urine can be found as a result of many medical conditions. Common medical conditions such as diabetes, high blood pressure can contribute, particularly in African-Americans. HIV itself can cause kidney associated problems, but risks are reduced when on effective treatment and one has a undetectable viral load. Finally medications like tenofovir (contained in Atripla) can be associated with kidney problems. Although using an ACE inhibitor like lisinopril or other "pril" drugs is appropriate in people with protein in the urine, hopefully the root cause has been suffiiciently addressed in your case.



Previous
How soon after surgery?
Next
whats happen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement